MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE
Model Number C910001
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of this complaint was returned to steris endoscopy for evaluation.Evaluation of the returned device found the linking cable was kinked and buckled, indicative of overly aggressive bending of the cable, and of excessive force applied upon deployment.The observed damage would cause the deployment issue described.Statements from the instructions for use include: "check to ensure that the scope is inserted completely into the scope mounting feature of the delivery housing and that the housing isn't expanded.Too tight of a fit can expand the scope mounting feature making the pushing mechanism sluggish and allow the padlock clip to get hung up on deployment, especially in retroflexion.Avoid bending the linking cable too aggressively or using a grasping/clamping device on the linking cable as it can create a "kink" and/or disable device function.Deploy padlock clip by using a firm and rapid thrust of the thumb actuator while holding the control handle body." the device history record was reviewed and confirmed the device lot was manufactured to specification.There have been no other complaints associated with this lot.Steris endoscopy has offered in-service training to the user facility; however, the user facility has not responded.No further issues have been reported.
 
Event or Problem Description
The user facility reported incomplete deployment of a padlock clip defect closure device during a patient procedure, and the user utilized forceps to assist deployment.The clip was deployed successfully, the procedure was completed, and no harm to the patient or user was reported.

Brand Name
PADLOCK CLIP DEFECT CLOSURE SYSTEM
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key10680065
Report Number1528319-2020-00035
Device Sequence Number3777367
Product Code PKL
UDI-Device Identifier00816765013793
UDI-Public(01)00816765013793
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Model NumberC910001
Device Catalogue NumberC910001
Device Lot Number1902255
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1